Alert archive / Missouri / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 270, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 27, 2024, 4:05 PM CDT for Osage County, Missouri. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2024, 4:05 PM CDT (21:05 UTC)
- Expired
- May 27, 2024, 4:45 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Osage County, MO
The radar
The St Louis radar (KLSX), 100 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 4:15 PM CDT | TSTM WND DMG | 3 Se Mokane, MO | Tree fell on power lines, time estimated by radar. |
| May 27, 4:20 PM CDT | TSTM WND DMG | 3 S Chamois, MO | Tree down over a roadway, time estimated by radar. |
| May 27, 4:28 PM CDT | TSTM WND DMG | 7 Nw Mount Sterling, MO | tree down that took power lines down, time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
616
WUUS53 KLSX 272105
SVRLSX
MOC151-272145-
/O.NEW.KLSX.SV.W.0270.240527T2105Z-240527T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
405 PM CDT Mon May 27 2024
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northeastern Osage County in central Missouri...
* Until 445 PM CDT.
* At 405 PM CDT, a severe thunderstorm was located near Chamois,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Linn, Chamois, and Frankenstein.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3860 9196 3859 9195 3862 9191 3867 9187
3868 9181 3868 9176 3870 9174 3865 9164
3839 9164 3832 9165 3859 9197
TIME...MOT...LOC 2105Z 311DEG 35KT 3866 9188
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Carney1 follow-up statement
556
WWUS53 KLSX 272146
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
446 PM CDT Mon May 27 2024
MOC151-272156-
/O.EXP.KLSX.SV.W.0270.000000T0000Z-240527T2145Z/
Osage MO-
446 PM CDT Mon May 27 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSAGE COUNTY HAS
EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.
&&
LAT...LON 3860 9196 3859 9195 3862 9191 3867 9187
3868 9181 3868 9176 3870 9174 3865 9164
3839 9164 3832 9165 3859 9197
TIME...MOT...LOC 2146Z 311DEG 35KT 3841 9152
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:41 PM CDT, 1 hour 24 minutes earlier. Its key messages:
- Scattered showers and thunderstorms will be possible mainly along and north of I-70 through early this evening and again on Tuesday afternoon.
- Wednesday and Thursday is expected to be dry before an unsettled weather pattern brings a chance of showers and thunderstorms beginning Thursday night through the weekend. Temperatures will be close to normal.
Area forecast discussion, May 27, 2:41 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 241 PM CDT Mon May 27 2024 .KEY MESSAGES... - Scattered showers and thunderstorms will be possible mainly along and north of I-70 through early this evening and again on Tuesday afternoon. - Wednesday and Thursday is expected to be dry before an unsettled weather pattern brings a chance of showers and thunderstorms beginning Thursday night through the weekend. Temperatures will be close to normal. && .SHORT TERM... (Through Late Tuesday Night) Issued at 238 PM CDT Mon May 27 2024 Scattered showers and thunderstorms have developed across north central Missouri this afternoon and are moving to the east. Expect them to continue to move to the east along and north of I-70 as the latest RAP is showing MLCAPES of around 1000 J/kg ahead of a subtle shortwave trough. Convection will likely diminish after after 00Z with loss of daytime heating and as the shortwave moves off to the east of the CWA. We will see a second round tomorrow afternoon across the northern CWA as NAM/GFS is showing another shortwave moving across the Upper Midwest. This weak ascent combined with forecast SBCAPES of 500-1000 J/kg suggests the potential for a slight chance of showers and thunderstorms. Temperatures will be at or just be normal for late May through Tuesday night as we will be in neutral or weak cold air advection. Britt && .LONG TERM... (Wednesday through Next Monday) Issued at 238 PM CDT Mon May 27 2024 Generally dry weather is expected mid-late week before the weather becomes more active as we enter next weekend. There is general agreement between the global models and LREF that a upper trough over Great Lakes will move east and off the East Coast at the same time that a Great Plains ridge will move into the Midwest by Friday. This will set up northwesterly flow aloft Wednesday into Thursday at the same time a surface high moves across Missouri and Illinois. The pattern will begin to change next weekend once the upper ridge moves past the area and the pattern become quasi-zonal over the Midwest. There is good agreement between the global models with timing and strength of the lead shortwave on Friday night, but less so with subsequent troughs that will move through the area into early next week. The LREF is showing that about 50 percent of it members having rain on Friday night with at least some chance (20-30 percent) through the rest of next weekend. Temperatures will be at are a bit below normal into Friday as winds will have a north to east component which favor cooler weather before turning out of the south over the weekend. At the same time, 850mb temperatures will climb from around 10C to 15C. I have higher confidence mid-late week as the NBM IQR is 5 degrees or less Wednesday through Friday before becoming larger under the zonal flow over the weekend. Britt && .AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1240 PM CDT Mon May 27 2024 Scattered showers and thunderstorms have developed over north central Missouri and will move east southeast. This most likely airport to be affected is UIN between 21-23Z, so have added a VCTS. There is a low chance of JEF/COU to be affect between 19-21Z and the St. Louis area terminals between 23-01Z, but chances are too low to include at this time. Any of the heavier showers or thunderstorms could produce MVFR or possible IFR ceilings and visibilities in brief downpours. Winds will remain out of the west to northwest. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 27, 3:12 PM CDT, 53 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 312 PM CDT Mon May 27 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-282015- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 312 PM CDT Mon May 27 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms through early this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance of thunderstorms Thursday evening through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Britt
In the hours before
Local storm report, May 27, 10:20 AM CDT, 5 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1020 AM CDT Mon May 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM Tstm Wnd Dmg Damiansville 38.51N 89.63W
05/26/2024 Clinton IL Public
Multiple tree limbs down around
Damiansville.
&&
PfahlerLocal storm report, May 27, 10:31 AM CDT, 5 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1031 AM CDT Mon May 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM Tstm Wnd Dmg 2 ENE Coffman 37.79N 90.18W
05/26/2024 Ste. Genevieve MO Public
A large portion of a metal barn roof
removed.
&&
PfahlerLocal storm report, May 27, 1:41 PM CDT, 2 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
141 PM CDT Mon May 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM Tstm Wnd Dmg Peerless Park 38.55N 90.50W
05/26/2024 St. Louis MO Fire Dept/Rescue
Multiple large tree limbs downed and
wind-driven hail damage to siding and
windows.
&&
PfahlerLocal storm report, May 27, 1:46 PM CDT, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
146 PM CDT Mon May 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM Tstm Wnd Dmg 2 NW Farina 38.85N 88.80W
05/26/2024 Fayette IL NWS Storm Survey
Multiple snapped large tree limbs and a
light metal carport destroyed between St.
Peter and Farina.
&&
PfahlerLocal storm report, May 27, 3:39 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
339 PM CDT Mon May 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM Tstm Wnd Dmg 2 W Columbia 38.95N 92.36W
05/27/2024 Boone MO Emergency Mngr
large tree fell across electric lines, time
estimated from radar.
&&
MRBLocal storm report, May 27, 3:42 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
342 PM CDT Mon May 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM Tstm Wnd Dmg 1 NW Columbia 38.96N 92.34W
05/27/2024 Boone MO Emergency Mngr
large tree down pulled live power lines on
to home, time estimated by radar.
&&
MRBThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:05 PM CDT | Tornado Warning | LSX | Madison | 27 min |
| May 26, 7:19 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Reynolds | 26 min |
| May 26, 10:32 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 58 min |
| May 26, 11:13 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 47 min |
| May 26, 11:55 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Montgomery | 50 min |
| May 27, 2:05 AM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 25 min |
| May 27, 2:27 AM CDT | Severe Thunderstorm Warning | LSX | Cole | 23 min |
| May 27, 3:33 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 42 min |
| May 27, 4:32 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.